MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Seroma (2069)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made between the reported postoperative complication (seroma) and any problem with the xenmatrix ab graft used to treat the patient.The patient has a complicated medical / surgical history that includes postoperative complications of abdominal fluid collection, mrsa, abdominal abscess, abdominal fistula formation and multiple prior abdominal surgeries.Additionally, the implant procedure was complicated by a bowel resection and the presence of an enterocutaneous fistula the graft remains implanted.No definitive conclusion can be made at this time.Seroma formation is a known inherent risk of surgery and is identified in the adverse reaction section of the instructions-for-use as a potential complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.All process steps were completed per manufacturing procedures, inspection procedures.Product passed all required inspections at both end product and subassembly levels.There was no rework or other manufacturing abnormalities that may have contributed to this complaint if additional information is provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study has been diagnosed with a seroma.On (b)(6) 2017- the patient underwent the repair of a recurrent hernia and was implanted with a xenmatrix ab graft.During this procedure the patient also underwent the explant of a non davol mesh device that was implanted on (b)(6) 2014 and a bowel resection.Due to the nature of the procedure the wound classification has been considered to be class 3 (contaminated).An intraperitoneal technique with component separation technique was performed.There was a fistula present at the time of surgery.The xenmatrix ab graft was trimmed and a 5cm graft overlap was maintained around the hernia defect.Long-term absorbable monofilament suture was used to fixate the graft.The midline fascia and skin were completely closed.At the close of the procedure, the wound class was changed to a class 4 due to the ec fistula.Drains were placed in the subcutaneous left lower quadrant and the subcutaneous right lower quadrant.On (b)(6) 2017- the patient diagnosed with a seroma.The seroma has been assessed by the clinician as being possibly related to the study device and possibly related to the procedure.The seroma was considered a grade 3 with moderate severity.On (b)(6) 2017- the patient underwent the placement of two drains, one in the preperitoneal left lower quadrant and the intraperitoneal right upper quadrant to drain the seroma.The patient diagnosed with incisional cellulitis, and was treated with antibiotics.Per the clinician the cellulitis was not related to the study device.On (b)(6) 2017- the patient was diagnosed with an ileus.Per the clinician the ileus was not related to the study device.On (b)(6) 2017 - the subcutaneous right lower quadrant and the intraperitoneal drains were removed.On (b)(6) 2017 -the subcutaneous left lower quadrant and the preperitoneal left lower quadrant drains were removed.The seroma was recorded as recovered / resolved.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7439400
Report Number1213643-2018-01109
Device Sequence Number1055726
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288
Combination Product (Y/N)N
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number1152025
Device Lot NumberHUAZ1252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight86